MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL
Model Number 100206HS-V-A2
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Occlusion (1984)
Date of Event 10/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.
 
Event or Problem Description
It was reported that several attempts were made to detach an embolization coil; however, the coil did not detach.During removal, the coil unexpectedly detached, leaving some of the implanted coil in the parent artery.The physician chose to occlude the carotid artery, which resulted in occlusion of the anterior communicating artery and two (2) a2 arteries.Reopro and heparin were administered.A subarachnoid hemorrhage occurred during the night, and an external ventricular drain (evd) was performed.The patient is reported to have no neurological deficit.

Brand Name
MICROPLEX HYPERSOFT HELICAL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7016469
Report Number2032493-2017-00275
Device Sequence Number156304
Product Code HCG
UDI-Device Identifier00816777020628
UDI-Public(01)00816777020628(11)170523(17)220430(10)17052353L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2022
Device Model Number100206HS-V-A2
Device Lot Number17052353L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;